In July I was prescribed Zoloft for panic and ocd. I was just getting ready to up my dose to 50 mg when I had an appoinment with a Psychiatrist who switched me to Prozac. Despite trying the prozac now for 2 months I cannot seem to shake the side effects. I asked the psych doctor about retrying the Zoloft or a different med but he insists that I continue the Prozac. I am considering trying the Zoloft again through my primary care doctor as the side effects with Prozac are intolerable for me. Any suggestions?
Why did the doctor up and switch you from Zoloft to Prozac? Did you tell him/her that the zoloft was not working for you and that is why you were thinking about an increase? There has to be some sort of basis for the decision.
In any event, 2 months of prozac is long enough for you to see its full benefits provided you are at your optimal dose and for the side effects to pretty much have dissipated. Not every medication is for everyone and I think you have found that prozac is not for you. I wouldn't circumvent the p-doc but rather make another appointment, go in there and say exactly what you are experiencing and that you want to go back on Zoloft. That is what they are there for...they are supposed to listen, diagnose and treat and that treatment has to be amenable to you and it is not at the moment. If they are any good at what they do, they will listen to you and work with you to manage your panic and OCD afterall we are the ones taking it and we know whether it is working for us or not.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.